Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 442, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 15, 2006, 2:24 PM EST for Chattahoochee County, Muscogee County, Stewart County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2006, 2:24 PM EST (19:24 UTC)
- Expired
- Nov 15, 2006, 3:15 PM EST
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Chattahoochee County, GA, Muscogee County, GA, Stewart County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 3:13 PM EST | TSTM WND DMG | Columbus, GA | ONE TREE AND ONE POWER LINE DOWN IN THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 1:15 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 151925
SVRFFC
GAC053-215-259-152015-
/O.NEW.KFFC.SV.W.0442.061115T1924Z-061115T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
STEWART COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 315 PM EST
* AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20
MILES WEST OF COLUMBUS TO 24 MILES WEST OF LOUVALE TO 33 MILES
SOUTHWEST OF LUMPKIN...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUSSETA...WESTVILLE...MANTA AND RENFROE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3257 8502 3232 8493 3198 8506 3199 8470
3232 8467 3256 8471
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:30 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 15, 12:30 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1230 PM EST WED NOV 15 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY) STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL SYSTEM AFFECTING AREA THIS SHORT TERM PERIOD. SEVERE WEATHER AND FLASH FLOOD POTENTIAL CONTINUES THIS AFTERNOON AND TONIGHT. COLD FRONT MOVES ACROSS AREA TONIGHT WITH STRONG WIND POTENTIAL ASSOCIATED. ONLY SMALL CHANCES FOR LIGHT SHOWERS OVER N GA THURSDAY WITH APPROACH OF UPPER TROUGH AND WRAP AROUND MOISTURE. WINDY CONDITIONS COULD KICK UP FOR PARTS OF NORTH GEORGIA...MAINLY THE MOUNTAINS... DUE TO EXITING SURFACE LOW...BUT NOT AS STRONG AS TODAY. THIS WILL NEED TO BE WATCHED FOR POSSIBLE WIND ADVISORY. EXPECT A DRY DAY FOR FRIDAY AS TROUGH FROM EXITING UPPER LOW MOVES ACROSS AREA EARLY AND WEAK SURFACE HIGH PRESSURE BUILDS OVER THE GULF COAST STATES. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ALL IN ALL DRY WEATHER EXPECTED FOR THIS PERIOD. WILL NEED TO WATCH FOR AN UPPER LEVEL TROUGH THAT WILL SKIRT THE AREA SUNDAY INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 53 38 55 / 100 10 0 5 ATLANTA 45 50 37 55 / 100 20 5 5 BLAIRSVILLE 47 48 35 52 / 100 20 5 5 CARTERSVILLE 47 51 37 54 / 100 30 5 5 COLUMBUS 50 55 39 61 / 90 5 0 5 GAINESVILLE 46 47 36 53 / 100 10 5 5 MACON 52 56 37 60 / 100 5 0 5 ROME 47 51 37 60 / 90 30 5 5 PEACHTREE CITY 47 51 37 54 / 100 10 0 5 VIDALIA 60 62 42 63 / 80 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THROUGH TONIGHT FOR BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... CLAYTON...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FLOYD... FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...JACKSON... LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE. WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR ALL NORTH AND CENTRAL GEORGIA. BDL
Hazardous weather outlook, Nov 15, 11:11 AM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1111 AM EST WED NOV 15 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1111 AM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REST OF CENTRAL AND NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE ARKANSAS-LOUISIANA REGION WILL MOVE EASTWARD TODAY. THE ASSOCIATED WARM FRONT WILL PUSH INTO CENTRAL GEORGIA THIS AFTERNOON...THEN A COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THUNDERSTORMS ARE EXPECTED TO BE ON THE INCREASE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO GEORGIA. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. GIVEN STRONG LOW LEVEL SHEAR...ISOLATED TORNADOES CAN NOT BE COMPLETELY RULED OUT. HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE WHICH COULD CAUSE FLOODING OF STREETS AND SMALL CREEKS AND STREAMS. .DISCUSSION... THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS A COMPLEX LOW PRESSURE SYSTEM INTENSIFYING OVER THE LOWER MISSISSIPPI VALLEY MOVES NORTHEAST. THE AIRMASS ACROSS NORTH AND CENTRAL GEORGIA IS EXPECTED TO BECOME INCREASINGLY UNSTABLE THIS AFTERNOON...WITH CAPES IN THE 400 TO 800 RANGE...LIFTED INDICES FROM ZERO TO MINUS 2 AND HELICITIES AROUND 500. WHILE ISOLATED SEVERE STORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING ...THE GREATEST THREAT WILL BE GENERALLY ALONG AND WEST OF A LINE FROM FRANKLIN TO MACON TO CORDELE...BETWEEN 4 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. .OTHER HAZARDS... STRONG SOUTHERLY WINDS AHEAD OF THE APPROACHING STORM SYSTEM HAS PROMPTED A HIGH WIND WARNING FOR THE NORTHEAST GEORGIA MOUNTAINS AND A WIND ADVISORY FOR THE REST OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:34 AM EST | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 27 more | 24 hr |
| Nov 15, 3:34 AM EST | High Wind Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 18 hr |
| Nov 15, 3:34 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 24 hr |
| Nov 15, 12:59 PM EST | Severe Thunderstorm Warning | FFC | Troup | 46 min |
| Nov 15, 2:36 PM EST | Severe Thunderstorm Warning | FFC | Harris, Troup | 24 min |
| Nov 15, 2:59 PM EST | Tornado Warning | FFC | Chattahoochee, Muscogee | 31 min |
| Nov 15, 3:08 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether | 37 min |
| Nov 15, 3:21 PM EST | Severe Thunderstorm Warning | FFC | Marion, Talbot | 24 min |
| Nov 15, 3:47 PM EST | Tornado Warning | FFC | Stewart | 28 min |
| Nov 15, 4:19 PM EST | Severe Thunderstorm Warning | FFC | Stewart | 26 min |
| Nov 15, 4:25 PM EST | Severe Thunderstorm Warning | FFC | Marion | 20 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.